DEPUY MITEK LLC US 5X12 MILAGRO INTERERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
231814 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
Report 1 of 2 for (b)(4).It was reported that during an unspecified surgical procedure the milagro intererence screw device anchor was broken off.All the broken parts were removed.Changed another one to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.D4: lot number and udi updated.D4: the device expiration date was unknown in the initial report.The date of expiration has been updated accordingly.H4: the device manufacture date was reported as unknown in the initial report.Please note that the date of manufacture has been updated accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history review: there was a non-conformance not linked to this complaint.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes in used condition.The device was found broken in 2 pieces.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the 5x12 milagro interference screw would have contributed to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; a guidewire entrapment could have occurred while inserting the screw as per ifu; if resistance occurs during the insertion of a milagro interference screw over a guidewire, stop, and confirm that check for entrapment of the guidewire.If the guidewire is entrapped, back out, remove the screw and withdraw the guidewire.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.